Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Some properties of $ H$-spaces of rank $ 2$


Author: C. A. McGibbon
Journal: Proc. Amer. Math. Soc. 81 (1981), 121-124
MSC: Primary 55P45; Secondary 55Q15
MathSciNet review: 589152
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study $ H$-spaces with 3 cells. After one suspension the attaching map for the top cell is shown to have order at most 2. For such $ H$-spaces localized away from 2, we obtain a new proof of a classification theorem due to Zabrodsky. We also show that under suitable restrictions in the 3 cell case, the vanishing of all Whitehead products implies the existence of a multiplication.


References [Enhancements On Off] (What's this?)

  • [1] M. G. Barratt, I. M. James, and N. Stein, Whitehead products and projective spaces, J. Math. Mech. 9 (1960), 813–819. MR 0116331
  • [2] A. L. Blakers and W. S. Massey, Products in homotopy theory, Ann. of Math. (2) 58 (1953), 295–324. MR 0060820
  • [3] I. M. James, Reduced product spaces, Ann. of Math. (2) 62 (1955), 170–197. MR 0073181
  • [4] I. M. James, On sphere-bundles over spheres, Comment. Math. Helv. 35 (1961), 126–135. MR 0123332
  • [5] Gerald J. Porter, Higher-order Whitehead products, Topology 3 (1965), 123–135. MR 0174054
  • [6] G. J. Porter, Spaces with vanishing Whitehead products, Quart. J. Math. Oxford Ser. (2) 16 (1965), 77–84. MR 0172292
  • [7] Dieter Puppe, Some well known weak homotopy equivalences are genuine homotopy equivalences, Symposia Mathematica, Vol. V (INDAM, Rome, 1969/70) Academic Press, London, 1971, pp. 363–374. MR 0303528
  • [8] Dennis Sullivan, Geometric topology. Part I, Massachusetts Institute of Technology, Cambridge, Mass., 1971. Localization, periodicity, and Galois symmetry; Revised version. MR 0494074
  • [9] Hirosi Toda, Composition methods in homotopy groups of spheres, Annals of Mathematics Studies, No. 49, Princeton University Press, Princeton, N.J., 1962. MR 0143217
  • [10] A. Zabrodsky, On rank 2 𝑚𝑜𝑑 odd 𝐻-spaces, New developments in topology (Proc. Sympos. Algebraic Topology, Oxford, 1972), Cambridge Univ. Press, London, 1974, pp. 119–128. London Math. Soc. Lecture Note Ser., No. 11. MR 0336742

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P45, 55Q15

Retrieve articles in all journals with MSC: 55P45, 55Q15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0589152-9
Keywords: $ H$-space, localization, Whitehead product
Article copyright: © Copyright 1981 American Mathematical Society